MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR TRAUMACATH, 35CM; N/A

INTEGRA NEUROSCIENCES PR TRAUMACATH, 35CM; N/A
Catalog Number INS8420
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that on insertion of a new external ventricular drainage (evd), the traumacath, 35cm (ins8420) was noted to have a crack in it.Patient impact was unknown, and there was surgical delay; however, the duration of the delay is unknown.Unfortunately after following up with the team and the site, no further information is available for this case as it occurred last year, and the hospital does not have any notes on the issue to refer to.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The traumacath, 35cm (ins8420) was returned for evaluation: device history record (dhr) - the dhr was reviewed and no anomaly was observed during its manufacturing, packaging, and inspection process that could be related to the reported condition.Failure analysis - the visual inspection of the returned product shows blood residues/debris (clots and stains) inside the catheter; therefore, the product had been used at the field.The upper part of the catheter (proximal to surgeon) was observed to have been torn off.The breakage was uneven giving the appearance of broken-off, not cut.The missing portion (about 0.5 inch) was not returned.The nominal measurement for the catheter length from the tip is 14 inches, but the returned catheter approximately measured 13 5/8inches (at the longest side of the tear).Further evaluation revealed that there was a tear just below the 7 cm mark (approx.2 ¾ inches from the distal tip) on the catheter, and at the end of the torn part there are stress marks that suggest the tube was pulled beyond its breaking point.Root cause - the complaint is confirmed via the inspection.Based on the torn condition of the catheter at two (2) different places, it is concluded that the catheter was submitted to excessive force at the field.No capa escalation is required since the condition observed on the returned product suggests that the catheter tubing was submitted to excessive force at the field.There are controls during the manufacturing process to prevent and detect the reported condition.Also, upon review of integra¿s complaint system from june 2024 to august 2025, no additional complaints related to the reported have been identified for catalog ins8420 traumacath, 35cm, and no complaint trend signal has been identified for this reported condition.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
TRAUMACATH, 35CM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22385703
Report Number2648988-2025-00025
Device Sequence Number6979184
Product Code JXG
UDI-Device Identifier10381780023890
UDI-Public10381780023890
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS8420
Device Lot Number7392864
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown